MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD MESH PRE-SHAPED; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD MESH PRE-SHAPED; SURGICAL MESH
Catalog Number 0112700
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994); Scar Tissue (2060); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 12/30/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Per legal complaint: (b)(6) 2012 - patient underwent surgery during which the patient was implanted with an unspecified bard/davol [flat] mesh.The patient is making a claim for an adverse patient outcome against the [flat] mesh.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.This is an addendum to the initial emdr to document that the patient underwent a revision procedure.The information is limited at this time and medical records have not been provided.This additional information does not change the initial determination, no conclusion can be made.Should additional information be provided a supplemental emdr will be submitted.
 
Event or Problem Description
Per legal complaint: on (b)(6)2012 - patient underwent surgery during which the patient was implanted with an unspecified bard/davol [flat] mesh.The patient is making a claim for an adverse patient outcome against the [flat] mesh.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum: it is alleged that on (b)(6) 2014, the patient had unspecified injuries related to a defect in the bard/davol flat mesh, and underwent revision surgery.
 
Event or Problem Description
Per legal complaint: (b)(6) 2012 - patient underwent surgery during which the patient was implanted with an unspecified bard/davol [flat] mesh.The patient is making a claim for an adverse patient outcome against the [flat] mesh.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information: (b)(6) 2012 - patient was diagnosed with right inguinal hernia thereby underwent open repair with implant of bard pre-shaped mesh.Per operative notes, ¿the direct hernia sac was freed up and excess sac was excised.A pre-shaped mesh was placed into the floor of inguinal canal and secured over the pubis using suture.The tails of mesh was used to reconstruct internal ring.¿ (b)(6) 2014 - patient was diagnosed with painful recurrent right inguinal hernia thereby underwent open repair with the partial removal of mesh.Per operative notes, ¿there was a bulging with some tissue protruding around the medial edge of the previously placed mesh in the floor of the inguinal canal.The mesh was freed from its underlying tissue revealing the defect in the inguinal floor with some protruding -fatty tissue.The mesh itself was not completely removed.The mesh was then replaced over defect with suture.The lateral aspect of the mesh was well in place from the previous placement.A section of the nerve was removed.¿ (b)(6) 2017 - patient was diagnosed with recurrent direct right inguinal hernia thereby underwent open repair with the implant of synthetic mesh.Per operative notes, ¿the dense fibrous scar tissue was divided.The cord itself encased in the prior mesh was mobilized.The medial aspect of defect was at the pubic tubercle.The hernia sac was dissected out and reduced back into peritoneal space.There were some remnants of the floor of inguinal canal was mobilized.A synthetic mesh was placed in the preperitoneal space and secured using tackers.¿ attorney alleges that the patient had nerve damage, pain, hernia recurrence and emotional injuries.It was also alleged that the patient had scar tissue, spermatic cord encased in prior mesh and discomfort.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.Addendum #1: this is an addendum to the initial emdr to document that the patient underwent a revision procedure.The information is limited at this time and medical records have not been provided.This additional information does not change the initial determination, no conclusion can be made.Addendum #2: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 2 years, 8 months post implant of bard pre shaped mesh, patient was diagnosed with nerve damage, hernia recurrence, pain and scar tissue thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists hernia recurrence as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-mar-2012) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD MESH PRE-SHAPED
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings boulevard
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings boulevard
warwick, RI 02886
4018258495
MDR Report Key8465422
Report Number1213643-2019-02162
Device Sequence Number16891413
Product Code FTL
UDI-Device Identifier00801741016547
UDI-Public(01)00801741016547(17)170328(10)HUWC0139
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2017
Device Catalogue Number0112700
Device Lot NumberHUWC0139
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer04/22/2019
03/13/2025
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date04/22/2019
03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age56 YR
Patient SexMale